Texas, 2005Flood in Texas, June 1, 2005
June 1, 2005 · NWS OUN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 2:06 PM CST, 12 hours 54 minutes earlier.
Area forecast discussion, May 31, 2:06 PM CST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
306 PM CDT TUE MAY 31 2005
.DISCUSSION...
SCATTERED SHOWERS ACROSS THE AREA WILL PERSIST THIS EVENING. OTHER
SHOWERS AND THUNDERSTORMS IN THE PANHANDLES WILL LIKELY DEVELOP
INTO A COMPLEX AND MOVE SOUTHEAST ACROSS THE SOUTHWESTERN PORTION
OF THE AREA. WILL GO WITH AREAL WORDING IN MOST AREAS FOR THIS
EVENING. THUNDERSTORMS MAY PERSIST IN PORTIONS OF THE TEXAS
COUNTIES INTO TOMORROW MORNING. SHORTWAVE TROUGH AT 500 MB SLIDES
TO THE EAST AND PRECIP SHOULD BE LESS WIDESPREAD TOMORROW AND
TOMORROW NIGHT... BUT MAY DEPEND ON MESOSCALE EVOLUTION. MODELS DO
SHOW A LITTLE BETTER CHANCE OF PRECIP DEVELOPMENT THURSDAY AS THE
SHORTWAVE RIDGE MOVES EAST... SO HAVE EXPANDED GEOGRAPHY OF
POPS... BUT HAVE KEEP CHANCES FAIRLY LOW.
A BIT OF DISAGREEMENT IN THE MEDIUM RANGE MODELS... BUT ALL
GENERALLY KEEP SOUTHERLY LOW LEVEL FLOW AND SOUTHWESTERLY MID
LEVEL FLOW. SO WARM AND HUMID LOOK LIKE THE STORY. HAVE MADE NO
SIGNIFICANT CHANGES IN THE EXTENDED.
IT WILL BE INTERESTING TO SEE HOW MUCH RAIN WE CAN GET AT OKLAHOMA
CITY THIS EVENING. WE ARE CONTENDING FOR THE RECORD OF DRIEST
MARCH THROUGH MAY PERIOD AT OKLAHOMA CITY ON RECORD.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 64 80 64 86 / 50 30 20 20
HOBART OK 63 82 63 87 / 50 30 20 20
WICHITA FALLS TX 65 84 65 88 / 60 60 20 20
GAGE OK 59 81 61 87 / 50 20 20 20
PONCA CITY OK 62 80 62 86 / 70 50 20 20
DURANT OK 66 82 65 86 / 50 40 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
26
In the hours before
Special weather statement, May 31, 9:31 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1031 PM CDT TUE MAY 31 2005
TXZ089-010345-
ARCHER TX-
1031 PM CDT TUE MAY 31 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF MEGARGEL AT
1031 PM CDT...MOVING EAST AT 30 MPH. THIS STORM COULD PRODUCE WINDS
OF 40 TO 50 MPH AS IT MOVES ACROSS SOUTHERN ARCHER COUNTY. ANOTHER
STRONG STORM IN FAR EASTERN ARCHER COUNTY WILL CONTINUE TO MOVE
SOUTHEAST AND OUT OF THE COUNTY THROUGH 1130 PM. VERY HEAVY RAIN AND
SMALL HAIL IS LIKELY WITH THIS STORM
PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
CJS
Special weather statement, May 31, 9:36 PM CST, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT TUE MAY 31 2005
TXZ090-010345-
CLAY TX-
1036 PM CDT TUE MAY 31 2005
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTH OF
BELLEVUE TO 11 MILES SOUTH OF LAKE ARROWHEAD AT 1036 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
TORRENTIAL RAINS TO NEAR 2 INCHES PER HOUR AND SMALL HAIL ARE LIKELY
WITH THESE STORMS
PEOPLE IN CLAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
CJS
Flood, Knox
- When
- June 1, 3:00 AM CST to 10:30 AM CST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.967, -100.267
The first heavy rainfall and flood event of June occurred during the late evening of May 31 and early morning of June 1 as a large complex of thunderstorms moved through parts of western north Texas. Strong to severe thunderstorms dropped rainfall totals of 2 to 4 inches over an isolated area in Knox County, including a rainfall report of 3.09 inches at the river gage site 4 miles north of Benjamin, TX.The subsequent heavy runoff produced brief flooding along the South Wichita River in Knox County. At the river gage site 4 miles north of Benjamin on Texas State Highway 6, the South Wichita River crested at 13.2 feet, 1.2 feet above flood stage, at 7:45 am CST on June 1, and was above flood stage from 3:00 am CST to 10:30 am CST on June 1. Minor rural flooding occurred over rangelands near the river.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, June 1, 20055 injured · $27 million · 1 event
- Damaging Winds and Drought in Texas, June 1 to 30, 2005$60 million · 60 kt wind · 21 events
- Flash Flood in North Dakota, June 1 to 2, 2005$625,000 · 1 event
- Tornado and Hail in Texas, June 1, 2005$300,000 · F0 · 9 events
- Flash Flood in North Dakota, June 1 to 2, 2005$200,000 · 1 event
- Flood in New Mexico, June 1 to 4, 2005$100,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$70,000 · 1 event
- Flash Flood in North Dakota, June 1 to 2, 2005$60,000 · 1 event
- Tornadoes in Texas, June 1, 2005$35,000 · F0 · 2 events
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
- Tornado in North Dakota, June 1, 2005F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456820.